Nebraska, 2022

Damaging Wind in Nebraska, June 12, 2022

June 12, 2022 · NWS OAX · 1 event in 1 county or zone

A couple of early morning storms produced a 59 mph wind gust in Jefferson County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

A couple of early morning storms produced a 59 mph wind gust in Jefferson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 5:01 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 12, 5:01 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
601 AM CDT Sun Jun 12 2022

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 254 AM CDT Sun Jun 12 2022

WV imagery this morning revealing zonal flow prevailing across the
northern tier of the CONUS. Regional 88D mosaic was showing an area
of convection over south-central SD moving to the southeast within
area mid layer frontogenetic forcing/isentropic upglide. As of now,
storms have weakened as they are currently entering the northern
CWA. Expect this trend to continue as they push over portions of
west-central IA.

Additional thunderstorms are expected late tonight. Latest CAMs
indicating convective initiation will likely occur over the
panhandle this afternoon within area of stout boundary layer theta-
E advection extending into the central High Plains. Storms are
progged to evolve from discrete to linear by early evening and
migrate eastward across the state and should be approaching the
western CWA periphery toward midnight. Not overly impressed with
severe threat but cannot totally discount some storms accompanied by
near-severe wind gusts.

Still expecting record or near-record highs on Monday at a few
locations. Record at Omaha is 101/1952....Lincoln 102/1952...Norfolk
102/1952.

Large scale pattern begins to amplify by mid week in response to an
upper high pressure done becoming situated over the southeastern
states.

On Tuesday, a cold front drops into the central Plains in
association with a shortwave lifting through the northern Plains.
Models are in decent agreement the leading edge of the boundary
should push into the CWA by early afternoon with convection firing
shortly after. Models indicate the front will eventually stall and
remain in the vicinity of the CWA at least through Wednesday
afternoon. This may lead to generous rainfall amounts for a few
locations.

Dry conditions and hot conditions thereafter heading into next
weekend as a large high pressure ridge becomes established over the
central CONUS.

Highs:
Today - low 90s
Mon - upper 90s
Tue - mid/upper 90s
Wed - mid/upper 80s
Thu - upper 80s/low 90s
Fri - low 90s
Sat - mid/upper 90s

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 600 AM CDT Sun Jun 12 2022

There will be a chance of a thunderstorm at KLNK and a shower at
KOMA through 13z. Otherwise, VFR conditions through the period.
There could be additional thunderstorms in the last 6 hours of the
TAF period 06-12z, but too far out to forecast with any certainty.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...DEE
AVIATION...DeWald
Hazardous weather outlook, Jun 12, 2:28 AM CST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
328 AM CDT Sun Jun 12 2022

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-122230-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
328 AM CDT Sun Jun 12 2022

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

Scattered thunderstorms will move across areas mainly north of the
I-80 corridor through sunrise. The threat for severe weather is
low.

Severe thunderstorms will be possible toward midnight with the
primary threat being damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Tuesday night through
Wednesday evening.

Sultry conditions are expected Sunday through Tuesday. It appears
Monday will be the hottest day with highs anywhere from 96 to 102
degrees and heat indicies approaching 109 degrees in some
locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipate through tonight.

In the hours before

Special weather statement, Jun 12, 2:49 AM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Omaha/Valley NE
349 AM CDT Sun Jun 12 2022

IAZ055-056-069-079-080-090-091-NEZ034-044-045-051>053-067-068-
090>093-121200-
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Burt-
Dodge-Washington-Saunders-Douglas-Sarpy-Cass-Otoe-Johnson-Nemaha-
Pawnee-Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg,
Tabor, Farragut, Clarinda, Shenandoah, Tekamah, Oakland, Lyons,
Decatur, Fremont, Blair, Wahoo, Ashland, Yutan, Omaha, Bellevue,
Papillion, La Vista, Plattsmouth, Nebraska City, Tecumseh,
Sterling, Auburn, Pawnee City, Table Rock, and Falls City
349 AM CDT Sun Jun 12 2022

...LOCALLY DENSE FOG EARLY THIS MORNING...

Areas of fog will be possible early this morning, and the fog
could be locally dense with visibility down to 1/4 to 1/2 mile at
times. Use caution if traveling early this morning and be prepared
for rapid fluctuations in visibility over a short distance.

The radar

The Grand Island radar (KUEX), 91 km away, was scanning. The volume nearest the first event began at 12:14 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 12, 6:15 AM CST
Where
Jefferson County, 4.94 mi WNW of Daykin
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.340, -97.370

Personal weather station measured a peak wind gust of 59 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2022Every state in 2022This day in weather historyWarnings in Nebraska, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1036852.